Department of Ophthalmology, Nikko Memorial Hospital, Muroran, Hokkaido, Japan
We report the incidence of lacrimal passage impairment and specific features of corneal epitheliopathy as
adverse effects of the oral anticancer drug S-1, and examine the relationship between the two pathologies. We conducted a
retrospective chart review of 84 patients prescribed the anticancer drug S-1. The incidence of lacrimal passage impairment
and corneal epitheliopathy was 8% and 6%, respectively. Three patients experienced both pathologies, demonstrating a
moderate probability of both occurring in the same patient (kappa coefficient = 0.46). The findings show that lacrimal
passage impairment and specific features of corneal epitheliopathy are likely to occur in the same individual as adverse
effects of S-1.
open-access license: This is an open access article licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
* Address correspondence to this author at the Department of
Ophthalmology, Nikko Memorial Hospital, Muroran, Hokkaido, Japan;
Tel: +81-143-24-1331; Fax: +81-143-22-5296;